How Much Rytary??: I switched from C/L... - Parkinson's Movement

Parkinson's Movement
17,401 members17,269 posts

How Much Rytary??

Mogul1
Mogul1

I switched from C/L 50/200 to Rytary er 48.75-195mg earlier this year per neurologist. I also take Azilect. The initial recommendation was 3 caps 4X per day. I found my behavior became more animated and more demonstrative. So I reduced to 2 when I get up in the morning (a little after 7) then 2@10 2@1 2@3 2@6 and sometimes 1@6. Not bad but there would be times when I wasn’t doing as well as expected do to lack of sleep, and I wasn’t being super precise. Too many distractions at work. I have become more precise, but when I experience a drop off, and it can happen quickly, I take 1 or 2 and do the rigidity shuffle until it kicks in. Maybe half an hour.

The problem I am most concerned with is at the end of the day it seems like the Rytary has “stock piled”. Meaning I’m not myself. Too animated. Slurred speech and easily irritated. Not good! It’s too much. I haven’t been able to figure oui how to taper without losing mobility, but have given up trying to be totally mobile in an effort to keep my personality on an even keel.

Anyone find this familiar? I am open to suggestions.

Thanks in advance.

32 Replies
oldestnewest

Unfortunately I'm not able to help you because I take C/L. Can you tell me why you changed care?

Mogul1
Mogul1
in reply to Fed1000

My original neurologist retired. He was in his 70’s. I got the impression that he did not want to retire. He’s teaching at the University. He had me on C/L 50/ n

Mogul1
Mogul1
in reply to Mogul1

That was CL 50/200, Ropinorole, and Azilect. My current neurologist switched me to Rytary. The release mechanism is supposed to release the amount of off time. I have found the release mechanism to be inconsistent. There are times when it wears off eff rapidly and sooner than expected. Usually in the middle of the day.

jcavana
jcavana
in reply to Mogul1

My mom just tried rytary for a week - very bad experience similar to what you described. We are going back to sinemet 4 times a day with azilect. Will ask about taking an extra sinemet tablet if needed cause she gets run down in afternoon. That is why he switched her to help her afternoons but everything went south when taking rytary. Did you switch back to sinemet?

Mogul1
Mogul1
in reply to jcavana

I switched to generic from “Sun” Pharma. Not equivalent to Sine met.

Mogul1
Mogul1
in reply to Fed1000

My neurologist retired

That was CL 50/200, Ropinorole, and Azilect. My current neurologist switched me to Rytary. The release mechanism is supposed to release the amount of off time. I have found the release mechanism to be inconsistent. There are times when it wears off early and rapidly. I don’t remember that being the case with the 50/200 C/L.

Mogul1
Mogul1
in reply to Mogul1

Talked to my neurologist. My term stock piling, his term “Stacking”. Need to reduce dosage toward evening. To me, stacking is a slight overdose.

PDGal4
PDGal4
in reply to Mogul1

Some of your doses seem close together. Rytary, in my experience, is taken 4-5 hours apart.

covey534
covey534
in reply to PDGal4

Nobody, including your neurologist, can tell you what the right dosage is for you. They can only give you an estimate that you can use as a starting point. Obviously, your neurologist hasn’t told you about dyskinesia and some of the other terms you need to know to properly assess your body‘s needs. I’ve been dealing with Parkinson’s since I was diagnosed in 2005 and the best reference I have found is a book by Mayo clinic doctor called The new Parkinson’s disease treatment Book.

I am not a doctor but I have stayed in a holiday inn express!

Mogul1
Mogul1
in reply to covey534

Thanks!

I found Rytary not to be reliable as far as how long it lasted and my off times were longer. I switched Back to cd/ld and I am glad I did .

Mogul1
Mogul1
in reply to ConnieD

Thanks Connie, that is what I am considering. Do you experience dyskinesia?

ConnieD
ConnieD
in reply to Mogul1

Yes I do. I think the dyskinesia was a bit worse too with Rytary. Do you experience dyskinesia as well?

Mogul1
Mogul1
in reply to ConnieD

Yes. I have had a bad feeling about Rytary ever since I began taking it. I’m talking to Dr about going back to C/L ASAP. Did you follow a specific protocol changing back to C/L?

ConnieD
ConnieD
in reply to Mogul1

I actually had to switch Drs to get off it. I took it for a couple of years and my movement disorder specialist kept refusing to let me go back. I didn’t find it hard to switch back no special protocol, but for a short time I used both during the day. I think it made me more anxious too and I was finding if I was stressed it would stop working. Then as you said it would kick in full blast and be too much! It was terrible for me at least. Someone else Who stopped taking it said the highs were too high and the low is too low. I agree!

Mogul1
Mogul1
in reply to ConnieD

Thank you Connie, so grateful for this info. The ordeal with your specialist doesn’t sound so special.

I was surprised when my new neurologist prescribed Rytary. I felt like I was doing well. Glad to hear it was an easy transition. My neurologist said I could switch back whenever.

I have been battling insomnia and developing an alter ego. The “stacking” kicks in around 7 or 8pm and out comes the nasty Mr. Hyde much to my wife’s dismay. Mine too. It reached the point

Where we got in an intense argument over how to use the windshield wipers. So dumb.

Thank you Connie. Very kind of you to help me out.

You are a gem.

ConnieD
ConnieD
in reply to Mogul1

Glad I could help! Hope you start feeling better soon! Enjoy the holidays!😊

Mogul1
Mogul1
in reply to ConnieD

Thank you and Happy Holidays to you.

I’m off Rytary and back to 50/200. No more Mr Hyde. Feeling better!

ConnieD
ConnieD
in reply to Mogul1

Good News! Have a Happy snd Healthy New Year!!😊👍

Mogul1
Mogul1
in reply to ConnieD

We hosted Xmas Eve dinner. It is so late, but I have to express my gratitude for all the help and info here. People stayed til 1AM. I did great!

Merry Christmas Everybody!

ConnieD
ConnieD
in reply to Mogul1

Merry Christmas to you too!! So happy you felt well!! I think it’s so important to stay social, sometimes I hesitate about social events but most often I’m so glad I went! Enjoy the Rest of the season! So thankful to be a part of such a great community!!

jcavana
jcavana
in reply to Mogul1

How long did it take for you to feel better after switching back?

Mogul1
Mogul1
in reply to jcavana

The initial change occurred fairly quickly, but it is quite clear that the release mechanisms are irregular

and inconsistent.

I switched to generic 50/200 C/L. Sun Pharma is the manufacturer. Not impressed with this product either. Can’t depend on it to working consistently in 3 or 4 hour segments.

jcavana
jcavana
in reply to ConnieD

How long did it take you to adjust going back to cd/ld? How long were you on rytary?

ConnieD
ConnieD
in reply to jcavana

I was on Rytary for probably 3 years. Going back to cd/ld was an easy transition.

Mogul1
Mogul1
in reply to ConnieD

Hi Connie,

Are you still taking Rytary?

If so may I ask what potency and dosage you are taking?

I’m back on C/L 50/200 generic from “Sun” Pharma. It’s inconsistent, frustrating.

My local pharmacy now has a generic 50/200 made by Accord. Not familiar with them.

I’m still struggling with C/L meds. I’m getting the impression that the C/L 50/200 is the bottom of the barrel!

I hope you are doing well.

Mogul1
Mogul1
in reply to ConnieD

Sorry! Just read what I wrote and got it backwards.

I meant to ask if you were familiar with Accord and which mfg of C/ L you were using.

I haven’t had the personality turn arounds that I had with Rytary. That’s a relief.

ConnieD
ConnieD
in reply to Mogul1

I’m taking generic Sinemet not sure of the exact brand. I find it’s still more reliable than rytary. Not perfect but still better than rytary which I never knew if it would kick in and often had a stacking situation when it would finally kick in, way too much. Sometimes all of a sudden in the middle of the night.

parkie13
parkie13
in reply to ConnieD

I have never taken rytary. However I must be taking the same generic As You Are. It's a buff small oval tablet imprinted with 461 it has a mottled appearance. It's carb / level e r 25 / 100 mg. Every time that I go into the drugstore to get my refill I'm scared it's going to come up with a different manufacturer, so far it's been the same one. It's a generic for sinemet CR 25/100 mg. I have found it consistent in it's action. Three month supply cost me $60 with a Medicare Advantage plan.

ConnieD
ConnieD
in reply to parkie13

My 25/100 mg is round, pale yellow, with the number 539 on one side. Every now and then the pharmacy will alert me that the appearance of one of my meds has changed but assure me it’s the same. I’ve never questioned them but so far haven’t had any problem.

Just received the book and am enjoying it. I was diagnosed about 8 years ago.

Never went back to my original neurologist. He looked st me as if I had no chance, mentioned Sinmet and that was it. Internal tremors are my issue night only.

You may also like...